Posts Tagged ‘brain zaps’

Brain ZAPS

So, I have been kind of quiet in Blog land lately and the reason for that is the withdrawal has hit me.  I mentioned in my earlier post that it’s no picnic withdrawing from medications and in fact I have been out of it for the last couple of days.  My body is experiencing fatigue, anxiety, loss of appetite, appetite for high carb. foods, headaches, body aches, irritability, nausea, and, oh yes, BRAIN ZAPS.  Brain zaps are aptly named because when you are experiencing one it feels as though your mind is being “zapped” by lightning, you’re short circuiting, and you have an excruciating headache.  I never knew what to call these until I started looking up my symptoms and found that other people have experienced this phenomenon.  Who would have known?  Hopefully, these will go away soon.

Thanks for reading,

Lauren

Titration

For a couple of years now I have been on medication for PTSD.  Under the watchful eye of a psychiatrist, I have been prescribed Prozac, Ambien, Xanax, and Venlafaxine in various doses and combinations.  Currently, I am “titrating” off of all of my medications, meaning, I am tapering off of them in a controlled and safe way.

The only medication I have left is Venlafaxine (Effexor) and I am currently on the lowest dose.  Getting off meds is not easy.  There is definitely a withdrawal component that makes you feel like an addict!  The addictive nature of these drugs is one that does not make it easy to just quit cold turkey.  Stepping down from the Venlafaxine has taken 3 months!  Side effects that I have experienced during my withdrawal are “brain zaps,” loss of appetite, hunger at times, fatigue, and generally not feeling well.  However, it really is worth it to withdrawal if you and your psychiatrist deem it appropriate.

If you have PTSD, you generally need medication to help support your psychotherapy.  They go hand in hand in my book.  The best advice I can give on this subject is to take medications and titrate off of medications with the help and support of a good psychiatrist.  For me, now is the time to get off all of these medications and I really am looking forward to not needing them anymore!

Thanks for reading,

Lauren

Follow

Get every new post delivered to your Inbox.

Join 63 other followers